Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Pregnant. Having loss of appetite and not gaining much weight. What should I do?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 978 Questions
im not gaining much weight and not feel like to eat anything nowdays as im 5 Months Pregnanat
Posted Fri, 15 Mar 2013 in Women's Health
Answered by Dr. Minoo Bhagia 16 hours later

Welcome and thanks for the query

In pregnancy nausea and loss of appetite is very common and there are food fads also.It is better to take frequent small meals.You can take tablet doxylamine at bed time and elixir neogadine twice daily under doctor's prescription.As you are having hypothyroidism and not gaining much weight , it is better to get thyroid profile repeated.If TSH level is not below 3 then you have to increase the dose and there is a tablet containing LTyrosine which is given at bedtime along with thyronorm in the morning which gives better results but it should be strictly taken under doctor's guidance and is contraindicated in hypertension.It comes with the name thyrowel.As far as weight gain is concerned it should be approximately 1kg per month.Eat the foods which you like the most and keep on changing the recipe and menu.Morning walk for 20 minutes increases the appetite and is must especially with thyroid problem.Regular iron supplements and calcium should be taken.There are protein powders with DHA and other nutrients are available in the market and they help in gaining the weight.
I hope this helps you , any further query is most welcome
Best wishes and good luck
Take care
Above answer was peer-reviewed by
Follow-up: Pregnant. Having loss of appetite and not gaining much weight. What should I do? 5 hours later
In the month of march im planning to go to my home town XXXXXXX by bus would it be safe to travel at that time as i would be 6 Month Pregnanat
Answered by Dr. Minoo Bhagia 46 minutes later


As you know the conditions of the roads in XXXXXXX so it is better to travel by your own vehicle.Travelling by bus in XXXXXXX may cause nausea and vomitings , if the journey is unavoidable then you may take a tablet of avomine before sitting in the bus or one hour before along with an antacid like pentoperazole under doctor's prescription.
Take tablet duvadilan or isxsuprine hydrochloride a day before starting the journey and continue it for a week or 10 days.

Best wishes once again
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor